Pennsylvania, 2004Flood in Pennsylvania, September 29 to 30, 2004
September 29 to 30, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 29, 1:30 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 29, 1:30 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT WED SEP 29 2004
.AVIATION...
RESIDUAL LOW LVL MOISTURE AND LOWER SUN ANGLE HAS MADE IT DIFFICULT
TO ERODE LOW STRATOCU CLOUD DECK. THIS PROCESS WILL GRADUALLY TAKE
PLACE THIS AFTERNOON...BUT VFR CONDS WILL BE SHORT LIVED. MVFR CONDS
WILL RETURN THIS EVENING ASSOC WITH BR...THEN LOW CLOUDS WILL FOLLOW
OVERNIGHT AS CLOSED UPPER LEVEL LOW OVER OHIO/LAKE ERIE MOVES EAST.
SCT -SHRA WILL POP UP AS WELL...WITH BEST CHANCE ACROSS EASTERN
TERMINALS AFT 12Z. OCNL IFR CONDS AT KBFD/KJST POSSIBLE BETWEEN
09Z-13Z...BUT MAINLY FOR LOW CLOUDS. THICK CLOUD COVER SHOULD
PRECLUDE DENSE FOG FORMATION...ALTHOUGH A BRIEF PERIOD OF 1/2SM FG
MAY OCCUR AT KBFD AND KIPT.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
CLOUDS LINGERING ACROSS CENTRAL PA THIS AFTERNOON AS REMNANTS OF
JEANNE CONTINUE TO MOVE FURTHER AWAY FROM THE REGION. UPPER LOW
CENTERED OVER OHIO WILL BE THE NEXT WEATHER FEATURE TO SLOWLY DRIFT
ACROSS PA. NOT MUCH SHOWING UP CURRENTLY ON RADAR ACROSS OH...BUT
MODELS SEEM INSISTENT ON CARRYING POPS LATER TONIGHT INTO THU AS
THIS UPPER LOW PROGRESSES EASTWARD...ALTHOUGH MODEL SURFACE
DEWPOINTS LOOK TOO HIGH DURING THE NEXT 24 HOURS. DID MENTION 20-40
PERCENT POPS FOR MAINLY LATE TONIGHT AND FIRST HALF OF THU THOUGH AS
SCT/WDLY SCT SHOWERS ARE EXPECTED.
HIGH PRESSURE THEN MOVES IN FOR THU AND FRI...BRINGING A QUITE COOL
MORNING FRI WITH READINGS INTO THE 30S ACROSS THE NORTHERN MOUNTAINS.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
THE HIGHLIGHT OF THE EXTENDED FORECAST REMAINS A DECENT COLD FRONT
PROGGED TO MOVE THROUGH ON SATURDAY. THIS WILL BRING SCATTERED
SHOWERS/TSTORMS MAINLY SAT AFTERNOON AND EVENING TO CENTRAL PA.
AHEAD OF THE FRONT FRI NIGHT...HIGH PRESSURE WILL RETREAT TO THE
EAST AND CLOUDS WILL BE ON THE INCREASE WITH SOUTHERLY FLOW. AFTER
FROPA...COOLER AND DRIER AIR WILL MOVE IN SUN AND MON. THEN A BROAD
TROUGH ESTABLISHES ITSELF ACROSS THE GREAT LAKES...KEEPING TEMPS ON
THE COOL SIDE AND POTENTIALLY BRINGING SCATTERED SHOWERS TO THE
NORTHERN MOUNTAINS MON THRU WED.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION...JPV
SHORT TERM/LONG TERM...RXR
Hazardous weather outlook, Sep 29, 4:21 AM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 AM EDT WED SEP 29 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-300920-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
521 AM EDT WED SEP 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Cumberland
- When
- September 29, 4:55 PM EST to September 30, 2:45 AM EST
- Where
- Cumberland forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Heavy rain and local runoff caused the Yellow Breeches Creek at Camp Hill to exceed its flood stage of 7 feet again. The creek rose above flood stage at 16:55 EST on the 29th, crested at 7.56 feet at 22:15 EST on the 29th, and fell below flood stage at 02:45 on the 30th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Utah, September 29, 2004$23,000 · 0.01 in hail · 3 events
- Flash Flood and Hail in New Mexico, September 29, 2004$2,000 · 1.25 in hail · 10 events
- Flash Flood and Hail in Texas, September 29, 2004$5,000 · 1.5 in hail · 4 events
- Flash Flooding in New Mexico, September 29 to 30, 20043 events
- Hail and Damaging Wind in Texas, September 29, 200450 kt wind · 2 events
- Flood in Pennsylvania, September 29 to 30, 20041 event
- Flood in Pennsylvania, September 29, 20041 event
- Flood in Pennsylvania, September 29, 20041 event
- Tornado in Arizona, September 29, 2004F0 · 1 event
- Flood in New Jersey, September 29, 20041 event
- Hail in New Mexico, September 29, 20040.75 in hail · 1 event
- Heavy Snow in Alaska, September 29 to 30, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423112.